MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO U-DOME X3 PATELLA; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO U-DOME X3 PATELLA; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 73-20-3508
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Injury (2348)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2013, tka procedure done.The products #81-4406r, #or-7115-0005, #82-7-0512,#73-20-3508 were implanted in patient.On (b)(6) 2019, performing tka re-replacement surgery with mcl (medial collateral ligament) failure.The replacement implant is competitor 360.Implanted peg was broken and the 73-20-3508 x3 patella universal dome was broken also.
 
Event or Problem Description
On (b)(6) 2013 tka procedure done.The products #81-4406r, #or-7115-0005, #82-7-0512,#73-20-3508 were implanted in patient.On (b)(6) 2019 performing tka re-replacement surgery with mcl (medial collateral ligament) failure.The replacement implant is competitor 360.Implanted peg was broken and the 73-20-3508 x3 patella universal dome was broken also.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and revision due to mcl (medial collateral ligament) failure involving a scorpio patella was reported.The event of crack/fracture was confirmed based on the mar of the returned device.The event of revision due to mcl failure is not confirmed.Method & results: device evaluation and results: the returned devices were examined with the aid of a stereomicroscope at magnifications up to 200x.This inspection indicated the fracture morphology of the patella insert was consistent with overload.The damage present on the articulating surface of the patella insert was consistent with scratching and third body indentations; which are common damage modes of uhmwpe.Dimensional and functional inspection were not performed as the device were returned damaged.Material analysis is not completed as the event is not related to the material integrity.Medical records received and evaluation: the provided medical records were deemed insufficient by a clinical consultant indicated: provided image showed fractured patella.Need operative reports, clinical/office notes, histopathology reports, serial x-rays and examination of the explanted components.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the investigation concluded that crack/facture of the patella was caused by overload.This inspection indicated the fracture morphology of the patella insert was consistent with overload.The damage present on the articulating surface of the patella insert was consistent with scratching and third body indentations; which are common damage modes of uhmwpe.The root cause of the mcl failure could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO U-DOME X3 PATELLA
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8285946
Report Number0002249697-2019-00365
Device Sequence Number1259334
Product Code NPJ
UDI-Device Identifier07613327014570
UDI-Public07613327014570
Combination Product (Y/N)N
PMA/510(K) Number
K052917
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number73-20-3508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight88